Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 270, NWS Tulsa, OK

September 19, 1993Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 19, 1993, 5:45 PM CDT for Creek County, Oklahoma. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Sep 19, 1993, 5:45 PM CDT (22:45 UTC)
Expired
Sep 19, 1993, 6:30 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Creek County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1993-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1993-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.5
Supercell composite
10.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:34 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 19, 3:34 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN SEP 19 1993

SELS JUST ISSUED A TOR WATCH FOR A GOOD CHUNK OF FCST AREA...SO
LOOKS LIKE IT CUD BE AN ACTIVE EVE. DECIDED TO KEEP POPS IN 30-40
RANGE FOR MOST OF FA SINCE NOT TOO CONFIDENT THAT AREAL EXTENT WL
BE THAT GREAT.

AM A LITTLE CONCERNED THAT ALL MDLS STILL HAVE BNDRY IN ERN OK AT
12Z MON. YET BOTH ETAX AND NGM INDICATE LITTLE IF ANY PRECIP DRNG
THE DAY. IN ADDITION MOS POPS ARE PRETTY LO. DECIDED TO HOLD ON TO
A SLGT CHC OF MRNG RW/TRW JUST IN ZNS 34 AND 40. OTRW WL JUST WORD
FCST TO INDICATE IPVG CONDITIONS AS WE MAY HAVE SOME MRNG CLDS
BEFORE BNDRY MOVES OUT OF THE AREA. THINK THAT MOST AREAS WL SEE AN
APPRECIABLE AMNT OF SUN AND WITH BASICALLY A VOID IN THE WAKE OF
THE BNDRY WL KEEP TEMPS IN 80S WITH LGT WND.

UPPER RIDGE STARTS BUILDING BACK INTO THE AREA ON MON. A WK S/W IS
FCST TO RIDE OVR RDG THRU KS AND NE ON TUE. ETAX LOOKS TO HAVE THIS
FEATURE A LITTLE STRONGER THAN THE NGM AND AVN. BUT EVEN IF IT
VERIFIES...DON'T THINK IT WL HAVE AN EFFECT ON ERN OK. SO SKIES
SHLD BE MSTLY CLR WITH HI TEMPS ON TUE SLGTLY WARMER THAN ON MON.

TUL 64/86 62/88 3-00     MLC 66/87 63/90 3100
BVO 62/85 60/87 4-00     IDB 63/88 61/89 220-

07

.OK...NONE.

In the hours before

Special weather statement, Sep 19, 12:30 PM CDT, 5 hours 15 minutes before
OKZ026>034-040-201230-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT SUN SEP 19 1993

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN OKLAHOMA
THIS AFTERNOON AND EARLY THIS EVENING.  WITHIN THE SLIGHT RISK AREA
WHICH INCLUDES MOST ALL OF EASTERN OKLAHOMA...THE BEST CHANCE FOR A
SEVERE THUNDERSTORM WILL BE IN NORTHEAST OKLAHOMA THIS AFTERNOON.

AT NOON...A LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTH CENTRAL
KANSAS WITH A DRY LINE FRONT EXTENDED SOUTH SOUTHWESTWARD FROM THE
LOW INTO SOUTHWEST OKLAHOMA.  A LINE OF THUNDERSTORMS IN SOUTHERN
KANSAS HAS DEVELOPED SOUTHWESTWARD INTO NORTH CENTRAL OKLAHOMA.  AS
THE LINE MOVES EASTWARD...STRONG THUNDERSTORMS ARE PROBABLE ACROSS
NORTHEAST OKLAHOMA THIS AFTERNOON WITH SOME OF THE STORMS POSSIBLY
BECOMING SEVERE.

THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WIND GUSTS AROUND
60 MPH.  THERE IS ALSO A THREAT OF LARGE HAIL.  THE VERTICAL WIND
PROFILE ALSO PRESENTS A POSSIBILITY OF ISOLATED TORNADIC DEVELOPMENT.

EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS ACROSS EASTERN
OKLAHOMA...AND ESPECIALLY IN NORTHEAST OKLAHOMA...SHOULD BE READY FOR
QUICK ACTIVATION IF NEEDED THIS AFTERNOON.

THIS IS A SPECIAL ISSUANCE OF THE EASTERN OKLAHOMA THUNDERSTORM
OUTLOOK.  THIS OUTLOOK IS ROUTINE ISSUED IN THE SPRING...BUT IS
ISSUED AS NEEDED DURING THE REMAINDER OF THE YEAR.
Special weather statement, Sep 19, 3:09 PM CDT, 2 hours 36 minutes before
OKZ026-192115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT SUN SEP 19 1993

...SEVERE THUNDERSTORM POSSIBLY MOVING INTO OSAGE COUNTY...

AT 305 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONCA CITY MOVING
NORTHEAST.  THE STORM IS LIKELY TO REMAIN JUST WEST OF OSAGE COUNTY
BEFORE 330 PM...BUT A SLIGHT TURN TO THE EAST WOULD PLACE THE STORM IN
THE EXTREME NORTHWEST PART OF OSAGE COUNTY.

PEOPLE IN EXTREME NORTHWEST OSAGE COUNTY SHOULD BE ALERT FOR THAT
POSSIBILITY AND BE READY FOR QUICK ACTION IF SEVERE WEATHER APPROACHES.
Special weather statement, Sep 19, 3:09 PM CDT, 2 hours 36 minutes before
OKZ026-192115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT SUN SEP 19 1993

...SEVERE THUNDERSTORM POSSIBLY MOVING INTO OSAGE COUNTY...

AT 305 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONCA CITY MOVING
NORTHEAST.  THE STORM IS LIKELY TO REMAIN JUST WEST OF OSAGE COUNTY
BEFORE 330 PM...BUT A SLIGHT TURN TO THE EAST WOULD PLACE THE STORM IN
THE EXTREME NORTHWEST PART OF OSAGE COUNTY.

PEOPLE IN EXTREME NORTHWEST OSAGE COUNTY SHOULD BE ALERT FOR THAT
POSSIBILITY AND BE READY FOR QUICK ACTION IF SEVERE WEATHER APPROACHES.
Local storm report, Sep 19, 4:24 PM CDT, 1 hour 21 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT SUN SEP 19 1993

TIME (CDT)          COUNTY          EVENT

355 PM              OSAGE           QUARTER SIZE HAIL JUST WEST OF
                 J                   WEBB CITY
Local storm report, Sep 19, 4:40 PM CDT, 1 hour 5 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN SEP 19 1993

TIME (CDT)          COUNTY          EVENT

422 PM              OSAGE           QUARTER SIZE HAIL ON HIGHWAY 18
                                    NORTH OF SHIDLER
Local storm report, Sep 19, 4:41 PM CDT, 1 hour 4 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN SEP 19 1993

TIME (CDT)          COUNTY          EVENT

422 PM              OSAGE           QUARTER SIZE HAIL ON HIGHWAY 18
                ~                    NORTH OF SHIDLER

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:17 PM CDTSevere Thunderstorm WarningTSAOsage43 min
Sep 19, 4:00 PM CDTSevere Thunderstorm WarningTSAOsage60 min
Sep 19, 4:40 PM CDTSevere Thunderstorm WarningTSACreek50 min
Sep 19, 4:56 PM CDTTornado WarningTSAOsage, Washington49 min
Sep 19, 5:01 PM CDTTornado WarningTSACreek44 min
Sep 19, 5:21 PM CDTSevere Thunderstorm WarningTSAOsage54 min
Sep 19, 5:35 PM CDTSevere Thunderstorm WarningTSANowata40 min
Sep 19, 5:48 PM CDTSevere Thunderstorm WarningTSAWashington42 min
Sep 19, 6:14 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
Sep 19, 6:30 PM CDTSevere Thunderstorm WarningTSAOkmulgee45 min
Sep 19, 6:54 PM CDTTornado WarningTSAOkmulgee36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.